Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 21, 2021, 2:56 PM EDT for Wayne County, West Virginia; Lawrence County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 2:56 PM EDT (18:56 UTC)
- Expired
- Jun 21, 2021, 3:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
Counties Lawrence County, KY, Wayne County, WV
The radar
The Jackson,KY radar (KJKL), 68 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1320 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.7
The text
As transmitted.
541
WWUS81 KRLX 211856
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
256 PM EDT Mon Jun 21 2021
KYZ105-WVZ005-211930-
Lawrence-Wayne-
256 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE AND CENTRAL WAYNE
COUNTIES...
At 256 PM EDT, a strong thunderstorm was located over Blaine, moving
east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Louisa, Blaine, Yatesville Lake State Park, Fort Gay, Hode, Ulysses,
East Lynn Lake, Charley, Dunlow, Martha, Gallup, Crum, Clifford,
Glenhayes, Houckville and Genoa.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3804 8300 3805 8296 3811 8289 3815 8291
3820 8238 3788 8238 3786 8241 3791 8247
3790 8247 3790 8248 3795 8250 3796 8253
3795 8258 3788 8261 3789 8267 3797 8283
3800 8294 3800 8296 3796 8299 3798 8302
TIME...MOT...LOC 1856Z 261DEG 32KT 3802 8281
$$
14What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:29 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 21, 2:29 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 229 PM EDT Mon Jun 21 2021 .SYNOPSIS... Cold front brings strong to severe storms with heavy rain to the area today. Dry with high pressure middle of next week. Wet weather returns for next weekend. && .NEAR TERM /THROUGH TUESDAY/... As of 230 PM Monday... Plenty of instability is present with values of SB/MUCAPE in the 2000 to 3000 J/kg range, DCAPE values of around 1000 J/kg, and effective wind shear values of 25-30 kts. The first line of storms is moving into the eastern edge of the area. Another line ahead of the cold front is beginning to move into the area with more strong to severe storms expected. A Severe Thunderstorm Watch has been issued through 8 PM. Damaging winds continue to be the main threat expected with these storms with some hail and a possible tornado not out of the question. Storms will be possible into the evening with instability gradually decreasing into the night. The front itself will move into the area early this evening, moving through the area overnight tonight. More stratiform-like rain is expected to continue along and behind the front throughout the night, gradually moving out to the southeast throughout Tuesday. Some isolated/localized flooding issues may be possible especially in low lying or flood prone areas, or in areas that get hit more than once with storms. Overall, however, with flash flood guidance decently high ahead of the event particularly across those areas with the higher rain amounts expected, have opted out of a flash flood watch for now. Expecting the area to largely dry out by midday Tuesday as much drier area pushes into the area and high pressure settles in to stick around through the middle of the week. Temperatures on Tuesday will be much cooler than they have been with low 70s for the lowlands and mid 50s to 60s for the upper elevations. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... As of 200 PM Monday... High pressure will be in control during the short term period, with gradually warming temperatures as we head towards the long term period. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... As of 1200 PM Monday... High pressure and dry conditions continue across the area on Thursday, however, by Friday, deepening upper trough across the midwest, and increasing heat and humidity, along with a low pressure system that will move into the Great Lakes region, will result in showers and thunderstorms once again across the area. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 150 PM Monday... The first line of thunderstorms is approaching the mountains currently, moving over CKB and soon approaching EKN/BKW. MVFR/IFR visibilities are possible in heavy downpours with any storms and lightning and gusty winds may affect the sites as well. If any severe storms move over the sites, damaging winds and some hail may be possible. A second line of storms will approach in a few hours ahead of the cold front with strong storms expected along this line. Currently thinking this next line of storms will affect HTS around 20Z and the gradually move towards the other sites, however it is possible this line may be quicker to develop and push into the area. Have VCTS coded in at most of the sites through the first half of period as thunderstorms will continue to be possible through late this evening with showers continuing into Tuesday morning. TSRA is coded into tempo groups and storms approach the sites and may briefly lead to deteriorating conditions. By the evening, ceilings are expected to fall to MVFR and then further to IFR at most sites as the front moves into the area and more stratiform-like rain develops. MVFR/IFR visibilities will continue to be possible in rain through the night. By the end of the period, conditions will gradually begin to improve as showers move out of the area throughout the morning into Tuesday afternoon. Ceilings will gradually lift to MVFR with some sites potentially reaching up to VFR by the end of the period. Winds will be gusty with the storms through the evening. Southwesterly winds are around 10-15KTs and gusts up to around 20-25KTs possible with higher gusts possible if any thunderstorms move over a site. Behind the front winds will shift to become more northwesterly and will be lighter, at around 5-10KTs, tomorrow. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Convective coverage will vary this afternoon depending on how a couple separate lines of storm develop. Current tempos for TSRA may need some adjustment in time. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H M H H H M H H HTS CONSISTENCY H H H H L H H H H H H H BKW CONSISTENCY H H H H H H M H H H H H EKN CONSISTENCY H H H H H H M H H M M M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H L H H H H H L AFTER 18Z TUESDAY... No widespread IFR currently expected. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...SL/CG NEAR TERM...CG SHORT TERM...SL LONG TERM...SL AVIATION...CG
Hazardous weather outlook, Jun 21, 3:55 AM EDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Charleston WV 355 AM EDT Mon Jun 21 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032- 039-040-519>526-220800- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor- Upshur-Barbour-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 355 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio and much of West Virginia. .DAY ONE...Today and Tonight. Two lines of thunderstorms are expected to form in advance of a cold front this afternoon into this evening. Some of these storms may contain damaging wind gusts, large hail, and heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ024>026-033-034-515>518-220800- Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette- 355 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for southwest Virginia, and portions of southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Two lines of thunderstorms are expected to form in advance of a cold front this afternoon into this evening. Some of these storms may contain damaging wind gusts and heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 21, 2:11 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Charleston WV
211 PM EDT Mon Jun 21 2021
WVZ039-040-525-526-211845-
Barbour-Northwest Randolph-Upshur-Southeast Randolph-
211 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RANDOLPH...
NORTHEASTERN UPSHUR AND SOUTHERN BARBOUR COUNTIES...
At 211 PM EDT, a strong thunderstorm was located 9 miles south of
Audra State Park, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Elkins, Audra State Park, Belington, Dailey, Beverly, Junior,
Womelsdorf (Coalton), Montrose, Glady, Kerens, Ellamore,
Tallmansville and Overhill.
This includes Route 33 between mile markers 15 and 35.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3876 7971 3879 8018 3905 8020 3915 7983
3913 7984 3912 7983 3911 7980 3909 7978
3904 7978 3903 7977
TIME...MOT...LOC 1811Z 263DEG 27KT 3890 8008
14Local storm report, Jun 21, 2:11 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 2 E JACKSON MILL 39.10N 80.44W
06/21/2021 LEWIS WV 911 CALL CENTER
TREES DOWN ON JACKSON MILLS ROAD AND
SYCAMORE LICK ROAD.
1245 PM TSTM WND DMG 5 E GRANTSVILLE 38.91N 81.00W
06/21/2021 GILMER WV 911 CALL CENTER
TREES DOWN APPROX 11 MILES UP ROUTE 5W FROM
GLENVILLE.
0100 PM TSTM WND DMG 1 ENE GLENVILLE 38.94N 80.82W
06/21/2021 GILMER WV 911 CALL CENTER
TREES DOWN ON ROUTE 33E.
&&
ABELocal storm report, Jun 21, 2:28 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
228 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 6 NNE BUCKHANNON 39.07N 80.19W
06/21/2021 UPSHUR WV BROADCAST MEDIA
TREE DOWN ON DICK HALL RD.
&&
ABELocal storm report, Jun 21, 2:46 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
246 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 1 NNE PINCH 38.42N 81.48W
06/21/2021 KANAWHA WV 911 CALL CENTER
TREES DOWN ON UPPER PINCH RD.
&&
ABESpecial weather statement, Jun 21, 2:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
256 PM EDT Mon Jun 21 2021
KYZ105-WVZ005-211930-
Lawrence-Wayne-
256 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE AND CENTRAL WAYNE
COUNTIES...
At 256 PM EDT, a strong thunderstorm was located over Blaine, moving
east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Louisa, Blaine, Yatesville Lake State Park, Fort Gay, Hode, Ulysses,
East Lynn Lake, Charley, Dunlow, Martha, Gallup, Crum, Clifford,
Glenhayes, Houckville and Genoa.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3804 8300 3805 8296 3811 8289 3815 8291
3820 8238 3788 8238 3786 8241 3791 8247
3790 8247 3790 8248 3795 8250 3796 8253
3795 8258 3788 8261 3789 8267 3797 8283
3800 8294 3800 8296 3796 8299 3798 8302
TIME...MOT...LOC 1856Z 261DEG 32KT 3802 8281
14Local storm report, Jun 21, 2:56 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
256 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM TSTM WND DMG 2 E HOLDEN 37.82N 82.03W
06/21/2021 LOGAN WV 911 CALL CENTER
TREES DOWN IN WHITMAN.
&&
ABEThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:24 PM EDT | Special Weather Statement | RLX | Wirt | 36 min |
| Jun 21, 12:28 PM EDT | Special Weather Statement | RLX | Putnam | 32 min |
| Jun 21, 12:34 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Putnam, Roane | 41 min |
| Jun 21, 12:40 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Gilmer, Lewis | 50 min |
| Jun 21, 12:57 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha | 33 min |
| Jun 21, 1:15 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Wyoming | 24 min |
| Jun 21, 1:25 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Kanawha, Nicholas, Roane | 50 min |
| Jun 21, 2:11 PM EDT | Special Weather Statement | RLX | Randolph | 34 min |
| Jun 21, 2:28 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Pocahontas, Randolph, Webster | 47 min |
| Jun 21, 3:14 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Putnam, Wayne | 46 min |
| Jun 21, 3:18 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh, Wyoming | 31 min |
| Jun 21, 3:48 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Wood | 42 min |
| Jun 21, 4:05 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wood | 40 min |
| Jun 21, 4:16 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 29 min |
| Jun 21, 4:19 PM EDT | Tornado Warning | RLX | Pleasants | 26 min |
| Jun 21, 4:23 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Wood | 37 min |
| Jun 21, 4:36 PM EDT | Tornado Warning | RLX | Jackson, Wood | 24 min |
| Jun 21, 4:41 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler | 35 min |
| Jun 21, 4:45 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wirt, Wood | 45 min |
| Jun 21, 4:54 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Wirt | 21 min |
| Jun 21, 5:09 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Wirt, Wood | 36 min |
| Jun 21, 5:15 PM EDT | Tornado Warning | RLX | Calhoun, Ritchie, Wirt | 30 min |
| Jun 21, 5:19 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Taylor, Tyler | 41 min |
| Jun 21, 5:24 PM EDT | Flash Flood Warning | RLX | Jackson, Mason, Pleasants, Ritchie, Wirt, Wood | 4 hr |
| Jun 21, 7:01 PM EDT | Flash Flood Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wood | 4 hr |
| Jun 21, 3:13 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Washington | 47 min |
| Jun 21, 3:24 PM EDT | Special Weather Statement | RLX | Athens, Meigs, Vinton | 36 min |
| Jun 21, 3:53 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Jackson, Meigs, Vinton | 28 min |
| Jun 21, 7:05 PM EDT | Flash Flood Warning | RLX | Gallia, Jackson, Meigs, Vinton | 4 hr |
| Jun 21, 6:10 PM EDT | Severe Thunderstorm Warning | RLX | Buchanan, Dickenson | 10 min |
Nearby
Special Weather Statements in West Virginia, 2021Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.